Alert archive / North Dakota / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 136, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 8, 2004, 3:34 PM CDT for Eddy County, Griggs County, North Dakota. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2004, 3:34 PM CDT (20:34 UTC)
- Expired
- Aug 8, 2004, 4:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
Counties Eddy County, ND, Griggs County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 94 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 8, 12:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -284 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 11:06 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Aug 8, 11:06 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1106 AM CDT SUN AUG 8 2004 .DISCUSSION... UPPER LOW/COLD POOL WAS NEAR THE MANITOBA/SASKATCHEWAN/ND BORDER WAS MOVING EAST ON WATER VAPOR. ALSO WATER VAPOR LOOP SHOWS TWO VORTICITY CENTERS ROTATING AROUND UPPER LOW, ONE OVER NORTHEAST ND AND THE OTHER OVER SOUTHWEST ND. 500 HPA UPPER AIR ANALYSIS THIS MORNING HAS 60 METER HEIGHT FALLS AT BIS AND 60 METER HEIGHT RISES AT TFX. BUILDING RIDGE WAS OCCURRING IN THE PACIFIC NORTHWEST WITH SOME DRYING/DARKENING ON WATER VAPOR OVER ALBERTA/MT MOVING SOUTHEAST. UPPER LEVEL JET DIGS INTO THE BASE OF UPPER LOW TODAY. GOOD UPPER LEVEL DIVERGENCE FORECAST OVER EASTERN ZONES THIS AFTERNOON AND EVENING. HIGHER CAPES FORECAST OVER EASTERN ZONES WITH 1500 J/KG EXPECTED IN THE NORTHEAST AND 2500 J/KG IN THE SOUTHEAST ASSUMING WE GET CLOSE TO CONVECTIVE TEMPERATURES WHICH WILL BE THE PROBLEM OF THE DAY. VISIBLE SATELLITE SHOWING CLEAR SLOT OVER SOUTHWEST ZONES AND SHOULD SHIFT INTO WEST CENTRAL MN THIS AFTERNOON/EVENING. ALSO CLOUDS WERE BEGINNING TO BREAK UP OVER NORTHWEST MN. WILL KEEP THREAT OF THUNDER FOR TODAY ESPECIALLY EAST. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && HOPPES
Hazardous weather outlook, Aug 8, 6:50 AM CDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 650 AM CDT SUN AUG 8 2004 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-081500- BARNES-BENSON-CASS-CAVALIER-CLAY-EAST BECKER-EAST MARSHALL- EAST OTTER TAIL-EAST POLK-EASTERN WALSH COUNTY-EDDY-GRAND FORKS- GRANT-GRIGGS-HUBBARD-KITTSON-LAKE OF THE WOODS-MAHNOMEN-NELSON- NORMAN-NORTH BELTRAMI-NORTH CLEARWATER-PEMBINA-PENNINGTON-RAMSEY- RANSOM-RED LAKE-RICHLAND-ROSEAU-SARGENT-SOUTH BELTRAMI- SOUTH CLEARWATER-STEELE-TOWNER-TRAILL-WADENA-WEST BECKER- WEST MARSHALL-WEST OTTER TAIL-WEST POLK-WESTERN WALSH COUNTY-WILKIN- 650 AM CDT SUN AUG 8 2004 ...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS IS FORECAST FOR MINNESOTA EAST OF THE RED RIVER. THE SEVERE WEATHER IS EXPECTED TO BEGIN AROUND MID-DAY AND CONTINUE THROUGH THE AFTERNOON. ISOLATED STORMS WITH LARGE HAIL AND DAMAGING WIND ARE EXPECTED AS A VIGOROUS UPPER LEVEL LOW AND SURFACE COLD FRONT ARE MOVING ACROSS THE REGION. THUNDERSTORMS ARE ALSO EXPECTED ACROSS EASTERN NORTH DAKOTA TODAY...HOWEVER THE COLD FRONT SHOULD REACH MINNESOTA BEFORE SURFACE HEATING CAUSES THEM TO BE SEVERE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR THIS AFTERNOON. GV
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:09 PM CDT | Tornado Warning | FGF | Pembina | 51 min |
| Aug 8, 4:58 PM CDT | Tornado Warning | FGF | Pembina | 32 min |
| Aug 8, 5:23 PM CDT | Severe Thunderstorm Warning | FGF | Walsh | 52 min |
| Aug 8, 5:29 PM CDT | Tornado Warning | FGF | Pembina | 46 min |
| Aug 8, 3:43 PM CDT | Tornado Warning | FGF | Kittson, Roseau | 47 min |
| Aug 8, 4:02 PM CDT | Severe Thunderstorm Warning | FGF | Becker, Clay | 43 min |
| Aug 8, 4:16 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen, Norman | 44 min |
| Aug 8, 4:48 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami, Clearwater, Pennington, Polk | 42 min |
| Aug 8, 4:59 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen | 16 min |
| Aug 8, 5:47 PM CDT | Severe Thunderstorm Warning | FGF | Beltrami | 58 min |
| Aug 8, 6:08 PM CDT | Flash Flood Warning | FGF | Kittson | 12 hr |
| Aug 8, 6:14 PM CDT | Tornado Warning | FGF | Kittson | 61 min |
| Aug 8, 6:22 PM CDT | Tornado Warning | FGF | Beltrami | 38 min |
| Aug 8, 6:25 PM CDT | Severe Thunderstorm Warning | FGF | Red Lake | 50 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.